Convergence of Galerkin solutions using Karhunen-Loève expansions of inhomogeneous 1-D turbulence

S. B. Park, H. J. Sung, M. K. Chung, R. J. Adrian

Research output: Contribution to journalArticle

Abstract

The rate of convergence of the Karhunen-Loève expansion of an inhomogeneous, instantaneous random field is compared with that of Fourier expansion in relation to the Reynolds number. The model turbulence is generated by solving the Burgers' equation with random forcing. The coefficients of the Fourier expansion are determined by a Galerkin solution scheme. The results show obvious superiority of the Karhunen-Loève expansion, especially for high Reynolds number flows.

Original languageEnglish (US)
Pages (from-to)1695-1698
Number of pages4
JournalPhysics of Fluids A
Volume3
Issue number7
StatePublished - Dec 1 1991
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Engineering(all)

Cite this